You know when you were a child and you were swimming in cold water to long you got purple lips by the cold? (And if you have not experienced that, that is what happens.) Same happens to me when I get low lung capasity. During the last weeks I have woken up in the morning with purple lips. Meaning the body get to little oxygen. When my asthma is less they are more red, and when the asthma is worse they are more purple. That alongside the coughing means I have to take more medicine. So I better do that now.
Facts about purple lips:
“Purple lips, also known as cyanosis in medical terminology, is caused by the discoloration of the skin and membranes. The area that is affected by cyanosis appears to be bluish in color. Though purple lips can be caused due to cold weather, it can also be a cause for concern, as it may be a symptom of underlying diseases related to the heart and respiratory system causes of purple lips are chronic bronchitis, asthma, hypoventilation etc.” Buzzle.com
“If you do not receive adequate treatment for an asthma attack, you will eventually be unable to speak and will develop a bluish coloring around your lips. This color change, known as “cyanosis,” means you have less and less oxygen in your blood. Without immediate aggressive treatment in an intensive care unit, you will lose consciousness and eventually die. An asthma attack is a sudden worsening of asthma symptoms caused by the tightening of muscles around your airways (bronchospasm). During the asthma attack, the lining of the airways also becomes swollen or inflamed and thicker mucus — more than normal — is produced. All of these factors — bronchospasm, inflammation, and mucus production — cause symptoms of an asthma attack such as difficulty breathing, wheezing, coughing, shortness of breath, and difficulty performing normal daily activities. Other symptoms of an asthma attack include: Severe wheezing when breathing both in and out, Coughing with asthma that won’t stop, Very rapid breathing, Chest pain or pressure, Tightened neck and chest muscles, called retractions, Difficulty talking, Feelings of anxiety or panic, Pale, sweaty face, Blue lips or fingernails, Or worsening symptoms despite use of your medications.” WebMD.com